Alert archive / Minnesota / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Aug 5, 2025, 9:21 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2025, 9:21 PM CDT (02:21 UTC)
- Expired
- Aug 6, 2025, 2:05 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 9:25 PM CDT | FLASH FLOOD | 2 S Fargo, ND | |
| Aug 5, 10:40 PM CDT | FLASH FLOOD | Fargo, ND | Major street flooding in Fargo. 25th Street has two feet of water on it. |
| Aug 5, 10:52 PM CDT | FLASH FLOOD | Fargo, ND | Widespread street flooding reported in Fargo. Vehicle stalls reported across the metro area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 13.2
The text
As transmitted.
527
WGUS53 KFGF 060221
FFWFGF
MNC027-NDC017-060730-
/O.NEW.KFGF.FF.W.0011.250806T0221Z-250806T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Forks ND
921 PM CDT Tue Aug 5 2025
The National Weather Service in Grand Forks has issued a
* Flash Flood Warning for...
West Central Clay County in northwestern Minnesota...
East Central Cass County in southeastern North Dakota...
* Until 230 AM CDT.
* At 921 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fargo, Moorhead, West Fargo, Dilworth, Reile's Acres, Oakport,
Frontier, Prairie Rose, Briarwood, North River and Moorhead
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4688 9702 4697 9688 4697 9677 4687 9664
4677 9672 4677 9691
FLASH FLOOD...RADAR INDICATED
$$
Thomas2 follow-up statements
444
WGUS73 KFGF 060236
FFSFGF
Flash Flood Statement
National Weather Service Grand Forks ND
936 PM CDT Tue Aug 5 2025
MNC027-NDC017-060730-
/O.CON.KFGF.FF.W.0011.000000T0000Z-250806T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay MN-Cass ND-
936 PM CDT Tue Aug 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT WEDNESDAY
FOR WEST CENTRAL CLAY AND EAST CENTRAL CASS COUNTIES...
At 936 PM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fargo, Moorhead, West Fargo, Dilworth, Reile's Acres, Oakport,
Frontier, Prairie Rose, Briarwood, North River and Moorhead
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4688 9702 4697 9688 4697 9677 4687 9664
4677 9672 4677 9691
FLASH FLOOD...OBSERVED
$$
Thomas720
WGUS73 KFGF 060705
FFSFGF
Flash Flood Statement
National Weather Service Grand Forks ND
205 AM CDT Wed Aug 6 2025
MNC027-NDC017-060715-
/O.CAN.KFGF.FF.W.0011.000000T0000Z-250806T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay MN-Cass ND-
205 AM CDT Wed Aug 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL CLAY AND EAST
CENTRAL CASS COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 4688 9702 4697 9688 4697 9677 4687 9664
4677 9672 4677 9691
$$
RiddleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:52 PM CDT, 2 hours 29 minutes earlier. Its key messages:
- Severe thunderstorms are possible this afternoon and evening, especially west of the Red River. Hazards could include half dollar sized hail and wind gusts to 60 mph.
- Strong to severe thunderstorms are possible Wednesday across parts of northwest Minnesota.
- Severe thunderstorms are possible both Thursday and Friday. Significant severe storms are possible both days, with hazards including large hail, significant damaging wind gusts, and isolated tornadoes.
Area forecast discussion, Aug 5, 6:52 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 652 PM CDT Tue Aug 5 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening, especially west of the Red River. Hazards could include half dollar sized hail and wind gusts to 60 mph. - Strong to severe thunderstorms are possible Wednesday across parts of northwest Minnesota. - Severe thunderstorms are possible both Thursday and Friday. Significant severe storms are possible both days, with hazards including large hail, significant damaging wind gusts, and isolated tornadoes. && .UPDATE... Issued at 652 PM CDT Tue Aug 5 2025 Complex of thunderstorms beginning to enter southeastern ND, so made some adjustments to POPs for current trends. There has been a weakening trend as storms move into slightly less unstable air, but there is still decent effective shear to work with and could still see hail up to quarters and winds up to 70 mph as cells move into our area. Biggest threat will likely be heavy rain, as portions of south central ND have already seen up to 5 inches in the last few hours and storms will continue to move slowly into southeastern ND. && .DISCUSSION... Issued at 343 PM CDT Tue Aug 5 2025 ...Synopsis... A mid level shortwave continues moving across the area today, bringing showers and thunderstorms this afternoon and evening. A few severe thunderstorms are possible. This shortwave moves east overnight, and could bring additional severe storms into northwest Minnesota on Wednesday. An H5 upper low, situated in southern Saskatchewan, is the main contributor of energy as the H7 waves form along southwest flow. This will lift northeast late Wednesday with another shortwave approaching heading into Thursday. The environment will be quite supportive of severe thunderstorms both Thursday and on Friday as an upper low pushes a strong theta-e gradient boundary, and the resultant cold front, across the area. A warming trend prevails through Thursday, with afternoon highs in the 80s Wednesday and upper 80s to low 90s Thursday. ...Severe Thunderstorms Possible This Evening... Instability continues to build into the Northern Plains this afternoon, with a weak shortwave traversing the region from west to east. Soundings indicate favorable shear profiles to allow a mention of supercells, albeit with only moderate CAPE values. There is the potential for hail up to the size of half dollars and wind gusts to 60 mph. ...Severe Thunderstorm Chances Wednesday... A conditional risk for severe thunderstorms continues on Wednesday, mainly for areas of northwest Minnesota. Hazards could include wind gusts to 60 mph and hail up to the size of quarters. A lingering H7 shortwave will provide an axis of development east of the Red River Valley in northwest Minnesota. ...Significant Severe Storms Possible Thu and Fri... Moisture levels continue to increase Thursday and Friday, with SBCAPE values climbing upwards of 3000-4000 J/Kg. Thursday, soundings support the chance for significant wind as steep mid-level lapse rates and DCAPE upwards of 1400 J/Kg have been consistent in recent Model runs. Significant damaging wind gusts, of 75 mph or greater, are possible along with large hail. Low to mid level shear support at least a mention of isolated tornado potential along the leading edge of an H7 shortwave. Most of the area could potentially be impacted, with the best chances in northeast North Dakota and the central Red River Valley. Heading into Friday, a cold moves closer to the area as H5 troughing deepens in the southern Canadian Plains. SBCAPE in some model soundings exceeds 4000 J/Kg, with a probability of exceeding 4000 J/Kg coming in around 90 percent, especially in the southern Red River Valley. Given the current model soundings, all modes and all hazards are worth mentioning; however, significant wind potential remains quite high comparatively. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 652 PM CDT Tue Aug 5 2025 All sites currently VFR, but will see a decrease in category along with vicinity showers and thunderstorms as a complex moves in from south central ND in the next few hours. Best chances for thunder and heavier rain will be in the KFAR area, but all sites should see at least some showers. Behind the convection, ceilings down into the MVFR to IFR range will be possible, along with a few lingering showers at the MN airports. Some improvement by the end of the period. Winds will be out of the southeast with some gusts up to 20 kts at times, then shifting more southwesterly by tomorrow at the ND airports. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JR DISCUSSION...Lynch AVIATION...JR
Hazardous weather outlook, Aug 5, 4:34 AM CDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Tue Aug 5 2025 MNZ005-006-008-009-013>017-022>024-028-032-060945- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-East Becker-Wadena- 434 AM CDT Tue Aug 5 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated thunderstorms possible today. Showers and scattered thunderstorms overnight tonight. Main hazard is lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is the potential for strong to severe storms Wednesday afternoon, Thursday night and again Friday. Friday has the potential for significant severe weather with large hail, damaging winds and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-060945- West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 434 AM CDT Tue Aug 5 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 2 out of 5 risk for severe thunderstorms near Valley City and Lisbon and a level 1 out of 5 for the remainder of eastern North Dakota into parts of west central Minnesota. This is for this afternoon into tonight. The main hazards will be hail to quarters, wind gusts 60 mph and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is the potential for strong to severe storms Wednesday afternoon, Thursday night and again Friday. Friday has the potential for significant severe weather with large hail, damaging winds and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Aug 5, 8:07 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
807 PM CDT Tue Aug 5 2025
NDZ049-052-053-060145-
Sargent ND-Ransom ND-Richland ND-
807 PM CDT Tue Aug 5 2025
...STRONG THUNDERSTORMS WILL IMPACT RANSOM...WESTERN RICHLAND AND
SARGENT COUNTIES THROUGH 845 PM CDT...
At 806 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lisbon to near Rutland to near Havana.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lisbon, Enderlin, Gwinner, Milnor, Lidgerwood, Forman, and Wyndmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4593 9774 4663 9775 4663 9699 4594 9702
TIME...MOT...LOC 0106Z 272DEG 23KT 4647 9763 4603 9746 4589 9759
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
PerrouxSpecial weather statement, Aug 5, 8:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
845 PM CDT Tue Aug 5 2025
NDZ039-049-052-053-060230-
Sargent ND-Ransom ND-Richland ND-Cass ND-
845 PM CDT Tue Aug 5 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN RANSOM...SOUTHEASTERN
CASS...RICHLAND AND EASTERN SARGENT COUNTIES THROUGH 930 PM CDT...
At 845 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leonard to near Wyndmere to Lake Traverse
Reservation. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Horace, Hankinson, Kindred, Lidgerwood, Wyndmere, Abercrombie, and
Davenport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4627 9735 4664 9746 4676 9688 4638 9669
4593 9670 4593 9732
TIME...MOT...LOC 0145Z 254DEG 22KT 4660 9732 4632 9708 4591 9706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PerrouxThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:28 PM CDT | Areal Flood Advisory | FGF | Clay | 53 min |
| Aug 5, 9:26 PM CDT | Special Weather Statement | FGF | Wilkin | 34 min |
| Aug 6, 11:17 AM CDT | River Flood Warning | FGF | Clay | 58 hr |
| Aug 6, 11:17 AM CDT | River Flood Warning | FGF | Clay | 8 days |
| Aug 6, 11:17 AM CDT | River Flood Warning | FGF | Clay | 10 days |
| Aug 5, 7:20 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 55 min |
| Aug 5, 7:58 PM CDT | Flash Flood Warning | FGF | Cass | 5 hr |
| Aug 5, 8:07 PM CDT | Special Weather Statement | FGF | Ransom, Sargent | 38 min |
| Aug 5, 8:10 PM CDT | Tornado Warning | FGF | Richland, Sargent | 50 min |
| Aug 5, 8:45 PM CDT | Special Weather Statement | FGF | Richland | 45 min |
| Aug 6, 11:17 AM CDT | River Flood Warning | FGF | Cass | 33 hr |
Nearby
Flash Flood Warnings in Minnesota, 2025Flash Flood Warnings in North Dakota, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.